I was diagnosed with an UTI last Friday 3/23/12 and my doctor gave me cipro 250 mg for 3 days, today 3/26/12 I took my last pill and I don't feel as bad as last Friday but still hurts when I go to the restroom, how long should I wait for the medicine to work? Should I call my doctor again or wait a few days to see if I get better, I am diabetic type 1.
11 Dec 2012
Hello, I have all the symptoms of a UTI so on Saturday I went to Urgent Care to be seen by a Dr. They could not do an on the spot urinalysis because I had taken those pills that turn your urine orange, but they sent my sample for a urinalysis. In the meantime I was prescribed Bactrim for 3 days. At the end of the 3 days, today, my symptoms are still here. They are no better. So I called the Urgent Care Center to find out if they had the results of my urinalysis from Saturday. A different doctor than who I saw on Saturday spoke with me today and said my urinalysis was positive, but they did not get the results of which strain it is. I was given a new prescription today for Ciprofloxacin 250 mg twice a day for 5 days.
The pharmacist that filled my prescription was educating me on the drug letting me know possible side effects, etc. and I asked if this was the typical treatment for UTI's. He said yes, but normally it is double the dosage, usually 500 mg twice a day.
Long story short, I called the doctor back to inquire as to why I only got 250 mg pills instead of 500 mg, but the dr. was with a patient, so I spoke to "someone" else, and she said that is probably because your urinalysis came back negative. Huh??? What???
So I am now totally confused. The doctor told me my urinalysis was positive, just that they did not know the strain, the woman who took my call when I called to check on the dosage said I had no infection. I just hope all my symptoms, which are very uncomfortable, are truly a UTI and not anything else more serious...
I am sorry this is so long, but does anyone have any insight for me?
30 Mar 2012
Sometimes it only takes three days of Cipro to clear up a UTI. I get them all the time from my spinal problems, and I am allergic to all the sulfa and penicillin meds, so I have to take things like Cipro for UTI's. That being said, if you are still having trouble with burning, and you are a diabetic, you should ALWAYS have a follow up urine test after ANY UTI's to make sure that there is no more bacteria lingering behind. It just leads to more trouble. good luck!
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm extremely sensitive to meds and usually start all my "new" scripts with 1/4 recommended physician dosage and work my way up. ...
3 answers • 3 Oct 2011
... took my last dose of cipro and I am still having some pain in my bladder. Does this mean that it is not gone? I have been in pain for about 2 ...
3 answers • 1 May 2013
I get UTI's which only last a day or two; usually they occur 2 days post-intercourse. Home test strips are positive but lab tests come back ...
2 answers • 18 Nov 2013